Alert archive / California / Wind Advisories in 2020
Wind Advisory 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 24, 2020, 9:38 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2020, 9:38 AM PST (17:38 UTC)
- Expired
- Jan 25, 2020, 9:00 AM PST
- In force
- 23 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
522 WWUS76 KLOX 241738 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 938 AM PST Fri Jan 24 2020 CAZ039-052-250200- /O.NEW.KLOX.WI.Y.0006.200124T1738Z-200125T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 938 AM PST Fri Jan 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast and Mountains. * WHEN...Until 3 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be between Refugio Beach and the Gaviota tunnel on Highway 101 as well as the western Santa Ynez Range. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MW
4 follow-up statements
579 WWUS76 KLOX 250204 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 604 PM PST Fri Jan 24 2020 CAZ039-052-251100- /O.CON.KLOX.WI.Y.0006.000000T0000Z-200125T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 604 PM PST Fri Jan 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast and Mountains. * WHEN...Until 3 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be between Refugio Beach and the Gaviota tunnel on Highway 101 as well as the western Santa Ynez Range. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
476 WWUS76 KLOX 250708 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1108 PM PST Fri Jan 24 2020 CAZ041-251515- /O.NEW.KLOX.FG.Y.0001.200125T0708Z-200125T1600Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1108 PM PST Fri Jan 24 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST SATURDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Los Angeles County Coast including Downtown Los Angeles. * WHEN...Until 8 AM PST Saturday. * IMPACTS...Very low visibility will create dangerous driving conditions. * ADDITIONAL DETAILS...Fog will affect travel on most area roadways including Pacific Coast Highway and the 10, 105, 110, 405, 605, and 710 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ039-052-251100- /O.CON.KLOX.WI.Y.0006.000000T0000Z-200125T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1108 PM PST Fri Jan 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast and Mountains. * WHEN...Until 3 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be between Refugio Beach and the Gaviota tunnel on Highway 101 as well as the western Santa Ynez Range. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
355 WWUS76 KLOX 251003 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 203 AM PST Sat Jan 25 2020 CAZ040-251700- /O.EXB.KLOX.FG.Y.0001.000000T0000Z-200125T1700Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 203 AM PST Sat Jan 25 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Ventura County Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. * ADDITIONAL DETAILS...Fog will affect travel on most area roadways including Highway 101 and Pacific Coast Highway. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ041-251700- /O.EXT.KLOX.FG.Y.0001.000000T0000Z-200125T1700Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 203 AM PST Sat Jan 25 2020 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Los Angeles County Coast including Downtown Los Angeles. * WHEN...Until 9 AM PST this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. * ADDITIONAL DETAILS...Fog will affect travel on most area roadways including Pacific Coast Highway and the 10, 105, 110, 405, 605, and 710 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ039-052-251700- /O.EXT.KLOX.WI.Y.0006.000000T0000Z-200125T1700Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 203 AM PST Sat Jan 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Areas of north to northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast and Mountains. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be between Refugio Beach and the Gaviota Tunnel on Highway 101, and near Montecito Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
919 WWUS76 KLOX 251700 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 900 AM PST Sat Jan 25 2020 CAZ039-052-251800- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-200125T1700Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 900 AM PST Sat Jan 25 2020 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... North winds of 15 to 25 mph with local gusts to 40 mph will linger through the morning hours mainly below passes and canyons. The wind advisory will be allowed to expire. $$ CAZ041-251800- /O.EXT.KLOX.FG.Y.0001.000000T0000Z-200125T1800Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 900 AM PST Sat Jan 25 2020 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Los Angeles County Coast including Downtown Los Angeles. * WHEN...Until 10 AM PST this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. * ADDITIONAL DETAILS...Fog will affect travel on most area roadways including Pacific Coast Highway and the 105, 110, 405, 605, and 710 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ040-251800- /O.EXT.KLOX.FG.Y.0001.000000T0000Z-200125T1800Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 900 AM PST Sat Jan 25 2020 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Ventura County Coast mainly between Oxnard and Point Mugu. * WHEN...Until 10 AM PST this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. * ADDITIONAL DETAILS...Fog will affect travel on most area roadways including Highway 101 and Pacific Coast Highway. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 4:16 AM PST, 5 hours 22 minutes earlier.
Area forecast discussion, Jan 24, 4:16 AM PST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
416 AM PST Fri Jan 24 2020
.SYNOPSIS...24/317 AM.
High pressure will keep the area dry through Saturday, with above
normal temperatures expected. A very weak cold front will bring
clouds and a slight chance of rain for mainly northern areas
Sunday, along with some cooling. Dry and breezy conditions are
expected Monday through Thursday.
&&
.SHORT TERM (TDY-SUN)...24/346 AM.
There were a few patches of low clouds and locally dense fog on
the Central Coast, in the Santa Ynez Valley and in the interior
valleys of SLO County early this morning. That should dissipate by
mid morning. Otherwise, some high clouds will drift across the
region today, so expect a mostly sunny to partly cloudy day.
Pressure gradients were offshore this morning, and there were some
locally gusty north to northeast winds in the mtns of L.A. and VTU
Counties and across southern SBA County. Some of these winds could
spread into the valleys for a few hours, but winds are expected to
remain well below advisory levels this morning.
Although heights/thicknesses will rebound this afternoon after
dropping slightly due to a weak fast-moving short wave trough
passing across the region, they will not be quite as high as they
were on Thu. In addition, W-E gradients are forecast to become
neutral or possibly even turn very weakly onshore this afternoon.
This may bring a couple of degrees of cooling to most area west of
the mountains today, though it will likely be barely noticeable if
it occurs, and temps should still be above normal.
Increasing N-S gradients across the Central Coast and through the
Interstate 5 Corridor, along with some increase in northerly
winds aloft and some subsidence, should cause a bump up in
northerly winds across southern SBA county and through the
Interstate 5 Corridor tonight. Winds will likely get very close to
advisory levels in these areas this evening, before decreasing
late tonight.
A positively tilted upper ridge will linger across the region on
Saturday. The WRF hints that some low clouds may try to form late
tonight/Sat morning across southern L.A. County, but that it far
from a sure thing. Low level gradients between KLAX and KDAG will
turn a bit more offshore by Sat morning, so there could be some
gusty NE winds in the mtns and valleys of L.A and VTU Counties,
but well below advisory levels. Max temps could edge upward a bit
on Sat, but the models all show more in the way of thick upper
level cloudiness which could knock a few degrees off max temp
potential.
The ridge across the region will shift to the east Sat night and
Sunday as a weak trough moves into the West Coast. The WRF shows a
more organized stratus field developing Sat night, with stratus
likely pushing into at least most coastal areas south of Point
Conception, and possibly getting into the valleys late Sat night
and Sun morning. Otherwise, mid and high level clouds associated
with the tail end of a weakening frontal system will move into
areas north of Pt Conception Sat night and Sun morning. It really
looks as though the only change of light rain from this system
will be across SLO and possibly northern SBA Counties Sun morning
into early Sun afternoon.
Behind the frontal system, sharpening N-S gradients, subsidence,
cold air advection and decent northwest flow aloft should bring
some gusty northwest to north winds to the region late Sun into
Sun night, likely reaching advisory levels in some areas,
particularly in the mtns, and across southern SBA County.
Skies should become partly cloudy in most areas late Sunday
afternoon and Sun night, but moist northwest to north flow could
allow clouds and possibly a few showers to linger on northern
slopes of the mtns thru Sun night. It will be much cooler across
the region on Sunday.
.LONG TERM (MON-THU)...24/410 AM.
A ridge will build into the region on Monday, then it will briefly
flatten Tue as a trough passes by to the north. Following that,
strong upper level ridging will build into the West Coast for Wed
and Thu. Dry weather is expected through the period. Strong
northwest to north flow is expected for much of the week, with
advisory level winds (at least) likely at times through the I-5
Corridor and across southern SBA County. There will be some
warming in most areas on Mon, with little change on Tue, then
significant warming is likely Wed and Thu.
&&
.AVIATION...24/1209Z.
At 11Z, there was no marine layer at KLAX.
VFR conditions are generally expected through the period. There is a
chance of LIFR conditions at terminals north of Point Conception
through 17Z. There is a chance of LIFR to IFR conditions after
06Z for Los Angeles County coastal terminals. There is a chance
of moderate wind shear and turbulence after 00Z.
KLAX...VFR conditions are expected through 08Z, then there is a
40 percent chance of LIFR to IFR conditions after 08Z. There is a
30 percent chance of moderate wind shear and turbulence between
03Z and 07Z.
KBUR...VFR conditions are expected through the period. There is
a 40 percent chance of moderate wind shear and turbulence between
00Z and 08Z.
&&
.MARINE...24/415 AM.
For the Outer Waters, high confidence in the current forecast.
Small Craft Advisory (SCA) level northwest winds and building
seas above SCA level of 10 feet are very likely by this evening.
Conditions will remain at SCA levels through the forecast period.
There is a 50 percent chance of gale force winds Monday and
Tuesday.
For the Inner Waters north of Point Sal, moderate-to-high
confidence in the current forecast. Marginal SCA level winds could
develop this afternoon and evening, but SCA level seas will be
very likely by late this evening. A brief break in SCA level winds
and seas could develop late Saturday night through Sunday morning,
but there is a 70 percent chance of SCA conditions Sunday
afternoon through Tuesday.
For the Inner Waters south of Point Conception, moderate-to-high
confidence in the current forecast. There is a 50 percent chance
of SCA level winds on Friday evening across the Santa Barbara
Channel. There is a 70 percent chance of SCA level west to
northwest winds and SCA level seas in excess of 7 feet Sunday
afternoon through Tuesday.
&&
.BEACHES...24/401 AM.
A HIGH SURF ADVISORY has been issued for all beaches between
Saturday and Sunday morning. Surf and swell will increase
throughout today along the Central Coast, then build into the
southern California tonight. While there is a period where surf
and swell could drop off between Sunday morning and Sunday night,
there is a 40 percent chance that the advisory could be extended
into Tuesday. Larger surf is possible between late Sunday night
through Tuesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect from 6 PM this evening to 3 AM
PST Sunday for zones 34-35. (See LAXCFWLOX).
High Surf Advisory in effect from 6 AM Saturday to noon PST
Sunday for zone 39. (See LAXCFWLOX).
High Surf Advisory in effect from 10 PM this evening to noon
PST Sunday for zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PST Saturday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Monday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
There is the possibility of gusty north winds on Monday through at
least Wednesday, especially through the Santa Ynez Range and the
Interstate 5 Corridor.
&&
PUBLIC...DB
AVIATION...Hall
MARINE...Hall
BEACHES...Hall
SYNOPSIS...DB
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.